Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 137, NWS Wilmington, OH

June 12, 2001Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2001, 10:12 PM EST for Ripley County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 10:12 PM EST (03:12 UTC)
Expired
Jun 12, 2001, 11:15 PM EST
In force
63 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Ripley County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 130313
SVRILN

INC137-130415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 PM EST TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RIPLEY COUNTY IN INDIANA...

* UNTIL 1115 PM EST...

* AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF BATESVILLE...MOVING SOUTH AT
  25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...              
  BATESVILLE...
  VERSAILLES...
  OSGOOD...
  MILAN...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:15 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 12, 8:15 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
915 PM EDT TUE JUN 12 2001

LINE OF THUNDERSTORMS HAS DROPPED INTO SOUTHERN OHIO.  WILL UPDATE
ZONES TO DROP SEVERE THUNDERSTORM WATCH AND ADJUST FORECAST.

.ILN...NONE.

SITES

In the hours before

Local storm report, Jun 12, 5:18 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0612 PM    HUBER HEIGHTS             OH   .75 INCH HAIL
06/12/01   MONTGOMERY
Local storm report, Jun 12, 5:45 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0641 PM    GROVE CITY                OH   .75 INCH HAIL
06/12/01   FRANKLIN

TPJ
Local storm report, Jun 12, 9:59 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1059 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0808 PM    2 SW FARIBORN             OH   .75 INCH HAIL
06/12/01   GREENE                         DIME HAIL NEAR WRIGHT
                                          STATE UNIVERSITY.

0840 PM    LEESBURG                  OH   WIND DAMAGE
06/12/01   HIGHLAND                       TREES DOWNED

0800 PM    5 SW LIBERTY              IN   WIND DAMAGE
06/12/01   UNION                          NUMEROUS TREES AND LINES
                                          DOWN...MAINLY SOUTHEAST
                                          PART OF COUNTY.

0930 PM    15 E LEBANON              OH   FLOOD
06/12/01   WARREN                         HWY 73 CLOSED FOR A TIME
                                          WEST OF CLARKSVILLE.

0945 PM    SEAMAN                    OHIO   WIND DAMAGE
06/12/01   ADAMS                          TREES DOWNED

0909 PM    CONNERSVILLE              IN   1.00 INCH HAIL
06/12/01   FAYETTE                        DIME TO QUARTER SIZED HAIL
                                          REPORTED.

TPJ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:02 PM ESTSevere Thunderstorm WarningILNFayette58 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.